Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 46, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2020, 11:16 AM EDT for 9 counties in Georgia. It was in force for 44 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2020, 11:16 AM EDT (15:16 UTC)
- Expired
- Mar 31, 2020, 12:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Butts County, GA, Clayton County, GA, Coweta County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA, Henry County, GA, Rockdale County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:16 AM EDT | TSTM WND DMG | 1 Ese Thomas Crossroads, GA | MULTIPLE PINE TREES WERE SNAPPED ON EBENEZER CHURCH ROAD NEAR HIGHWAY 34. |
| Mar 31, 11:18 AM EDT | TSTM WND DMG | 1 Sw Thomas Crossroads, GA | 5 TREES DOWN ON LORA SMITH ROAD JUST NORTH OF WHITE OAK ELEMENTARY |
| Mar 31, 11:18 AM EDT | TSTM WND DMG | Thomas Crossroads, GA | ANOTHER LONG SWATH OF DAMAGE WAS REPORTED CENTERED AROUND THOMAS CROSSROADS FROM SOUTHERN SUMMERGROVE COMMUNITY IN EAST NEWNAN THROUGH FISCHER RD NORTH OF SHARPSBURG. OVER 30 REPORTS TOTALLING NEAR TO OVER 100 TREES WERE DOWNED IN THIS SWATH INCLUDING SEVERAL |
| Mar 31, 11:18 AM EDT | TSTM WND GST 70 | Thomas Crossroads, GA | ANOTHER LONG SWATH OF DAMAGE WAS REPORTED CENTERED AROUND THOMAS CROSSROADS FROM SOUTHERN SUMMERGROVE COMMUNITY IN EAST NEWNAN THROUGH FISCHER RD NORTH OF SHARPSBURG. OVER 30 REPORTS TOTALLING NEAR TO OVER 100 TREES WERE DOWNED IN THIS SWATH INCLUDING SEVERAL |
| Mar 31, 11:20 AM EDT | TSTM WND DMG | 3 E Thomas Crossroads, GA | AT LEAST HALF A DOZEN TO A DOZEN LARGE TREES DOWN ALONG BEECHVALLEY DR AND ELDERWOOD LN BRINGING DOWN SEVERAL POWERLINES. |
| Mar 31, 11:20 AM EDT | TSTM WND DMG | 3 W Peachtree City, GA | SEVERAL DOWNED TREES ALONG WILLOW LAKE LANE, INCLUDING ONE WITH LARGE LIMBS ON A VEHICLE. |
| Mar 31, 11:20 AM EDT | TSTM WND DMG | 3 W Peachtree City, GA | SEVERAL LARGE TREES DOWN ON BRAVES CROSSING CT/DR WITH SIGNIFICANT ROOF DAMAGE TO LARGE SHED CAUSED BY DOWNED TREE AND MINOR DAMAGE TO RESIDENCES. |
| Mar 31, 11:23 AM EDT | TSTM WND DMG | Turin, GA | A SWATH OF DAMAGED FOCUSED AROUND SHARPSBURG AND TURIN IN EASTERN COWETA COUNTY WAS REPORTED. OVER 15 REPORTS WERE TOTALED WITH MANY DOWNED TREES AND POWERLINES. |
| Mar 31, 11:24 AM EDT | TSTM WND DMG | 3 Sse Sandy Creek, GA | MULTIPLE TREES REPORTED DOWN NEAR THE INTERSECTION OF TRAMMELL RD AND ADAMS RD. |
| Mar 31, 11:25 AM EDT | TSTM WND DMG | 3 E Thomas Crossroads, GA | NUMEROUS TREES DOWNED (SOME ONTO POWER LINES) IN THE RESIDENTIAL AREA ENCLOSED BY MAPLEDALE TRAIL AND FISCHER RD |
| Mar 31, 11:25 AM EDT | TSTM WND DMG | 3 Nnw Peachtree City, GA | TREES, POWER LINES, AND TRAFFIC LIGHTS WERE BLOWN DOWN AT THE INTERSECTION OF HIGHWAY 74 AND GEORGIAN PARK. |
| Mar 31, 11:30 AM EDT | TSTM WND DMG | 1 Nw Atlanta Motor Spee, GA | THE ROOFS WERE BLOWN OFF OF SEVERAL HANGARS AT HENRY COUNTY AIRPORT (LOCATED ACROSS FROM ATLANTA MOTOR SPEEDWAY) |
| Mar 31, 11:30 AM EDT | TSTM WND DMG | 3 Nnw Peachtree City, GA | SEVEREAL TREES WERE SNAPPED AND UPROOTED IN THE AREA NEAR HWY 74 AND GEORGIAN PARK. THE LIGHT SIGNALS WERE DOWN AND OVER 20 BIG, HEALTHY TREES WERE REPORTED DOWN ALONG SENOIA RD JUST TO THE WEST BETWEEN CRABAPPLE LN AND HWY 74. |
| Mar 31, 11:30 AM EDT | TSTM WND DMG | 3 Sse Turin, GA | SEVERAL TREES DOWNED AT 744 LAWSHE RD IN SENOIA |
| Mar 31, 11:36 AM EDT | TSTM WND DMG | 1 Nnw Inman, GA | SEVERAL TREES WERE REPORTED DOWN ALONG INMAN ROAD IN FAYETTEVILLE. A TREE WAS ALSO REPORTED DOWN ON A HOUSE. |
| Mar 31, 11:37 AM EDT | TSTM WND DMG | 2 Nw Irondale, GA | DOWNED POWER LINES FROM FALLEN TREE ACROSS HWY 54 IN FRONT OF MUNDYS MILL HIGH SCHOOL. |
| Mar 31, 11:45 AM EDT | TSTM WND DMG | 4 Nw Luella, GA | REPORT OF 8 TREES UPROOTED OFF SIMPSON MILL RD IN SW MCDONOUGH |
| Mar 31, 11:50 AM EDT | TSTM WND DMG | 2 Ssw Blacksville, GA | REPORTS OF A LARGE STEEL POLE STRUCTURE BLOWN DOWN AND DAMAGE TO A NEARBY WAREHOUSE BUILDING |
| Mar 31, 11:50 AM EDT | TSTM WND DMG | 2 Ssw Blacksville, GA | SEVERAL REPORTS OF DAMAGE AND TREES DOWN ALONG HWY 155 NEAR I-75 IN BLACKSVILLE INCLUDING A LARGE SIGN TOPPLED. |
| Mar 31, 11:50 AM EDT | TSTM WND DMG | Kelleytown, GA | REPORT VIA TWITTER OF A TIN ROOF BLOWN OFF A LOCAL SHOP WITH A FW LAGE TREES DOWNED AROUND THE AREA OF KELLYTOWN |
| Mar 31, 11:53 AM EDT | TSTM WND DMG | 4 E Richardson Park, GA | SEVERAL TREES DOWN ACROSS A SWATH OF SOUTHERN ROCKDALE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 9:51 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2296 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WUUS52 KFFC 311516
SVRFFC
GAC035-063-077-089-113-121-151-247-255-311600-
/O.NEW.KFFC.SV.W.0046.200331T1516Z-200331T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1116 AM EDT Tue Mar 31 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Spalding County in west central Georgia...
Southwestern Rockdale County in north central Georgia...
Southern DeKalb County in north central Georgia...
Fayette County in north central Georgia...
Henry County in north central Georgia...
Southwestern Butts County in central Georgia...
Coweta County in west central Georgia...
Southwestern Fulton County in north central Georgia...
Clayton County in north central Georgia...
* Until noon EDT.
* At 1115 AM EDT, a severe thunderstorm was located over Thomas
Crossroads, or near Newnan, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Atlanta, Newnan, Griffin, McDonough, Fayetteville, Jackson,
Jonesboro, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Morrow, Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EDT for central, north
central and west central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3351 8484 3352 8482 3356 8483 3359 8480
3373 8408 3354 8403 3352 8405 3349 8403
3350 8402 3321 8394 3321 8412 3318 8413
3319 8437 3321 8440 3321 8445 3319 8450
3320 8449 3322 8451 3323 8472 3334 8487
TIME...MOT...LOC 1515Z 256DEG 51KT 3339 8472
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
339
WWUS52 KFFC 311543
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1143 AM EDT Tue Mar 31 2020
GAC121-311553-
/O.CAN.KFFC.SV.W.0046.000000T0000Z-200331T1600Z/
Fulton GA-
1143 AM EDT Tue Mar 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EDT for central, north
central and west central Georgia.
LAT...LON 3373 8408 3354 8403 3352 8405 3349 8403
3350 8402 3321 8394 3321 8412 3318 8413
3319 8437 3321 8440 3321 8445 3319 8450
3320 8449 3322 8451 3323 8465 3367 8440
TIME...MOT...LOC 1543Z 270DEG 51KT 3348 8425
$$
GAC035-063-077-089-113-151-247-255-311600-
/O.CON.KFFC.SV.W.0046.000000T0000Z-200331T1600Z/
Spalding GA-Rockdale GA-DeKalb GA-Fayette GA-Henry GA-Butts GA-
Coweta GA-Clayton GA-
1143 AM EDT Tue Mar 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SPALDING...SOUTHWESTERN ROCKDALE...SOUTHERN DEKALB...FAYETTE...
HENRY...SOUTHWESTERN BUTTS...SOUTHEASTERN COWETA AND CLAYTON
COUNTIES...
At 1143 AM EDT, a severe thunderstorm was located over Eagles
Landing, or near McDonough, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Atlanta, Griffin, McDonough, Fayetteville, Jackson, Jonesboro,
Peachtree City, Stockbridge, Forest Park, Riverdale, Hampton, Morrow,
Lovejoy, Hapeville, Locust Grove, Senoia, Lake City, Lithonia, Brooks
and Jenkinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EDT for central, north
central and west central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3373 8408 3354 8403 3352 8405 3349 8403
3350 8402 3321 8394 3321 8412 3318 8413
3319 8437 3321 8440 3321 8445 3319 8450
3320 8449 3322 8451 3323 8465 3367 8440
TIME...MOT...LOC 1543Z 270DEG 51KT 3348 8425
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$384
WWUS52 KFFC 311553
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1153 AM EDT Tue Mar 31 2020
GAC063-077-311603-
/O.CAN.KFFC.SV.W.0046.000000T0000Z-200331T1600Z/
Coweta GA-Clayton GA-
1153 AM EDT Tue Mar 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWETA AND
CLAYTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM EDT for central, north
central and west central Georgia.
LAT...LON 3336 8439 3335 8435 3340 8435 3343 8433
3344 8429 3370 8422 3373 8408 3354 8403
3352 8405 3349 8403 3350 8402 3321 8394
3321 8412 3318 8413 3319 8437 3321 8440
3321 8445 3319 8449 3323 8450
TIME...MOT...LOC 1553Z 256DEG 51KT 3351 8408
$$
GAC035-089-113-151-247-255-311600-
/O.CON.KFFC.SV.W.0046.000000T0000Z-200331T1600Z/
Spalding GA-Rockdale GA-DeKalb GA-Fayette GA-Henry GA-Butts GA-
1153 AM EDT Tue Mar 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SPALDING...SOUTHWESTERN ROCKDALE...SOUTHEASTERN DEKALB...SOUTHEASTERN
FAYETTE...HENRY AND SOUTHWESTERN BUTTS COUNTIES...
At 1153 AM EDT, a severe thunderstorm was located over Kelleytown, or
near McDonough, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Griffin, McDonough, Jackson, Stockbridge, Hampton, Lovejoy, Locust
Grove, Lithonia, Brooks, Jenkinsburg, Orchard Hill, Sunny Side, East
Griffin, Blacksville, Ola, Walker Mill, Arabia Mountain, Hidden
Valley Park, Rover and Luella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 PM EDT for central, north
central and west central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3336 8439 3335 8435 3340 8435 3343 8433
3344 8429 3370 8422 3373 8408 3354 8403
3352 8405 3349 8403 3350 8402 3321 8394
3321 8412 3318 8413 3319 8437 3321 8440
3321 8445 3319 8449 3323 8450
TIME...MOT...LOC 1553Z 256DEG 51KT 3351 8408
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:24 AM EDT, 52 minutes earlier.
Area forecast discussion, Mar 31, 10:24 AM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1024 AM EDT Tue Mar 31 2020 .UPDATE... A Tornado Watch has been issued for the majority of central Georgia and portions of north Georgia, including the south metro area. This watch will be in effect until 4 PM EDT this afternoon.As a deepening surface low enters Alabama and approaches from the west, widespread convective showers have begun to spread into northwest Georgia. An area of instability across central Georgia to the south of a warm front is contributing to an area of instability and strong low-level shear. As a result, strong to severe thunderstorms remain possible across central and portions of north Georgia during the late morning and afternoon hours as the system approaches. A few tornadoes and damaging wind gusts will be the primary hazards with any severe thunderstorms that occur. King && .PREV DISCUSSION... /Issued 700 AM EDT Tue Mar 31 2020/ UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 355 AM EDT Tue Mar 31 2020/ SHORT TERM /Today through Wednesday/... The main concern will be the possibility for severe weather today. SPC has highlighted a slight risk area covering a large portion of central GA and a marginal risk area up to Atlanta. This is due to surface low pressure forecast to move across central GA dragging a warm front into the area and a short wave moving across the forecast as well. This will give the possibility for a line of convective showers that could become severe storms as they move across the area roughly 11am to 6pm. The warm front will provide an area of instability and low level shear along and to the south. The main hazard will be gusty and possibly damaging winds. In the slight risk area, tornadoes and large hail will also be possible. Once the surface system passes, storm chances will diminish quickly and all rain chances will end tonight. Also as the surface system passes, the winds will increase for a period overnight with some areas getting to wind advisory criteria(20 mph sustained). Wednesday is expected to be dry as high pressure moves toward the area. Forecast high temperatures are running well below normal over N GA today and plus or minus several degrees of normal over central GA. Forecast high temperatures are running about 5-12 degrees below normal on Wednesday. Forecast low temperatures are running within a few degrees of normal for tonight. Overall confidence is medium. BDL LONG TERM /Wednesday Night through Monday/... High pressure in place at the beginning of the long term portion of the forecast. The high pressure ridge will begin to push offshore on Saturday ahead of a cold front entering the Lower Mississippi River Valley. The front will continue eastward late Saturday and eventually push south of the CWA late Sunday/early Monday. Not confident on exactly how far south the front will make it as it will be parallel to the mid level flow. Unsettled weather will prevail for early next week. A wave of low pressure is expected to interact with the old frontal boundary and bring a bit more widespread precip to the CWA. NListemaa AVIATION... 12Z Update... Increasing potential for MVFR-IFR ceilings through the day with showers and some thunderstorms, most likely over central GA. Improvement is expected to VFR tonight. Surface winds becoming NE-SE then ESE-SSW then W-N around 7-14 kts then 12-18 kts when the winds go W-N with gusts 22-28 kts. //ATL Confidence...12Z Update... Low to medium confidence for all elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 62 43 64 42 / 90 60 0 0 Atlanta 61 42 61 42 / 90 30 0 0 Blairsville 52 37 54 36 / 90 50 5 0 Cartersville 58 39 60 39 / 90 20 0 0 Columbus 73 45 68 45 / 80 20 0 0 Gainesville 57 41 61 41 / 90 50 0 0 Macon 71 45 66 44 / 90 30 0 0 Rome 58 40 61 40 / 100 20 0 0 Peachtree City 64 42 63 41 / 90 20 0 0 Vidalia 78 50 67 48 / 90 60 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 4 PM EDT this afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clayton...Coweta...Crawford...Crisp...Dodge...Dooly...Fayette... Glascock...Greene...Hancock...Harris...Heard...Henry...Houston... Jasper...Jefferson...Johnson...Jones...Lamar...Laurens...Macon... Marion...Meriwether...Monroe...Morgan...Muscogee...Newton... Peach...Pike...Pulaski...Putnam...Rockdale...Schley...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Troup... Twiggs...Upson...Warren...Washington...Webster...Wilcox... Wilkinson. && SHORT TERM...King LONG TERM....NListemaa AVIATION...BDL
Hazardous weather outlook, Mar 31, 5:17 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 517 AM EDT Tue Mar 31 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 517 AM EDT Tue Mar 31 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A low pressure system will move across the southeast states today, bringing widespread showers and thunderstorms. A threat for severe weather exists, mainly for areas south of Interstate 20. Hail, damaging winds and a few tornadoes are all possible with this system. To the north of this severe risk, the threat for heavy rain will exist which could lead to localized flooding. The most likely timing for any severe weather should be between noon and 7PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information for possible activation across portions of central Georgia later today.
In the hours before
Special weather statement, Mar 31, 10:51 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1051 AM EDT Tue Mar 31 2020
GAZ031>033-041>044-054-311515-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-
Paulding GA-South Fulton GA-
1051 AM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTH
FULTON...DOUGLAS...SOUTHWESTERN COBB...SOUTHEASTERN HARALSON...
CARROLL...SOUTHERN PAULDING AND SOUTH FULTON COUNTIES UNTIL 1115 AM
EDT...
At 1051 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Bremen, or 8 miles southeast of Buchanan...
moving east at 65 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief
tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Carrollton, Dallas, Buchanan,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Tyrone, Austell, Bremen, Palmetto, Temple, Hiram
and Bowdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3380 8520 3399 8455 3355 8446 3350 8443
3351 8482 3353 8482 3349 8531 3350 8531
TIME...MOT...LOC 1451Z 251DEG 55KT 3369 8513
WIND...50MPHLocal storm report, Mar 31, 11:14 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT TUE MAR 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 3 ENE HANDY 33.40N 84.92W
03/31/2020 COWETA GA NWS EMPLOYEE
TREE REPORTED DOWN NEAR THE INTERSECTION OF STRONG RD
AND MCKOY RD.
&&
EVENT NUMBER FFC2000253
NMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 10:31 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Meriwether, Troup | 59 min |
| Mar 31, 10:51 AM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas | 24 min |
| Mar 31, 11:20 AM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Douglas, Fulton | 40 min |
| Mar 31, 11:32 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Lamar, Meriwether, Pike, Talbot, Troup and 1 more | 58 min |
| Mar 31, 11:49 AM EDT | Special Weather Statement | FFC | Barrow, DeKalb, Gwinnett, Jackson | 26 min |
| Mar 31, 11:52 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton, Rockdale and 1 more | 38 min |
| Mar 31, 12:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 33 min |
| Mar 31, 12:25 PM EDT | Special Weather Statement | FFC | Banks, Clarke, Madison, Oconee | 35 min |
| Mar 31, 12:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee, Stewart | 63 min |
| Mar 31, 12:27 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Morgan, Oconee, Oglethorpe, Putnam | 33 min |
| Mar 31, 12:31 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe, Talbot, Upson | 29 min |
| Mar 31, 12:43 PM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Monroe, Putnam, Upson | 62 min |
| Mar 31, 12:55 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Warren, Wilkes | 50 min |
| Mar 31, 1:01 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| Mar 31, 1:04 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Taylor | 41 min |
| Mar 31, 1:09 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 25 min |
| Mar 31, 1:14 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion | 46 min |
| Mar 31, 1:23 PM EDT | Tornado Warning | FFC | Stewart, Sumter, Webster | 23 min |
| Mar 31, 1:30 PM EDT | Special Weather Statement | FFC | Glascock, Hancock | 60 min |
| Mar 31, 1:33 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Houston, Pulaski, Sumter, Wilcox | 42 min |
| Mar 31, 1:37 PM EDT | Special Weather Statement | FFC | Baldwin, Washington, Wilkinson | 23 min |
| Mar 31, 1:52 PM EDT | Special Weather Statement | FFC | Taylor | 23 min |
| Mar 31, 1:53 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 52 min |
| Mar 31, 2:00 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 60 min |
| Mar 31, 2:10 PM EDT | Special Weather Statement | FFC | Pulaski | 35 min |
| Mar 31, 2:25 PM EDT | Special Weather Statement | FFC | Peach | 50 min |
| Mar 31, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler, Wilcox | 50 min |
| Mar 31, 2:46 PM EDT | Special Weather Statement | FFC | Johnson, Twiggs, Wilkinson | 29 min |
| Mar 31, 3:09 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 51 min |
| Mar 31, 3:16 PM EDT | Special Weather Statement | FFC | Johnson | 44 min |
| Mar 31, 3:50 PM EDT | Special Weather Statement | FFC | Emanuel | 25 min |
| Mar 31, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 22 min |
| Mar 31, 3:59 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.